Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 5, 2017, 8:10 PM CDT for Cole County, Missouri. It took effect at Aug 6, 2017, 6:08 PM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 8:10 PM CDT (01:10 UTC)
- In effect from
- Aug 6, 2017, 6:08 PM CDT
- Expired
- Aug 8, 2017, 3:49 PM CDT
- In force
- 46 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 7.59 ft at Aug 7, 2017, 7:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
200
WGUS43 KLSX 060110
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
810 PM CDT Sat Aug 5 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Moreau River near Jefferson City
.This Flood Warning is a result of around 0.70 inches of precipitation the
past 24 hours and 2.50 to 3.00 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-070110-
/O.NEW.KLSX.FL.W.0122.170806T2308Z-170808T2049Z/
/JCMM7.1.ER.170806T2308Z.170807T1200Z.170807T2049Z.NO/
810 PM CDT Sat Aug 5 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* from Sunday evening to Tuesday afternoon.
* At 7:30 PM Saturday the stage was 1.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow evening
and crest near 20.8 feet by Monday morning. The river is forecast
to fall below flood stage by Monday afternoon.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/06 08/07 08/08 08/09 08/10
Moreau River
Jefferson City 17.0 1.62 20.8 5.5 2.6 2.2
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$1 follow-up statement
684
WGUS83 KLSX 061329
FLSLSX
Flood Statement
National Weather Service St Louis MO
829 AM CDT Sun Aug 6 2017
...The flood warning is cancelled for the following rivers in
Missouri...
Moreau River near Jefferson City
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-061359-
/O.CAN.KLSX.FL.W.0122.000000T0000Z-170808T2049Z/
/JCMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 AM CDT Sun Aug 6 2017
The Flood Warning is cancelled for
the Moreau River near Jefferson City.
* At 7:30 AM Sunday the stage was 2.1 feet.
* Flood stage is 17.0 feet.
* The river will crest below flood stage at 16.2 feet tomorrow early
afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/07 08/08 08/09 08/10 08/11
Moreau River
Jefferson City 17.0 2.12 15.4 8.8 3.6 2.4 2.4
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 5, 6:34 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 5, 6:34 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
634 PM CDT Sat Aug 5 2017
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 309 PM CDT Sat Aug 5 2017
The synoptic pattern this afternoon features northwesterly flow over
the Midwest. A PV anomaly dropping through this northwest flow
regime will be the main focus of the period as it will bring
showers/thunderstorms to the area tonight.
The main forecast challenge will be on precipitation trends/amounts
tonight into Sunday. Latest objective analysis depicts the effective
boundary well to the southwest across portions of northern AR,
arching northwest into east-central KS (it shows up nicely as a fine
line on the ICT radar). The boundary is nearly stationary, although
it should begin to slowly lift to the northeast this evening and
overnight as the PV anomaly ejects into the area.
While there remains some discrepancies in the guidance, the
solutions are in better agreement than this time 24 hours ago.
Confidence is increasing that a swath of heavy rainfall will develop
from just south of Kansas City east/southeast into portions of
southwest and central MO. It is here that strong 925-850mb moisture
convergence will focus northeast of the effective surface boundary,
leading to continued development of elevated thunderstorms. Corfidi
vectors suggest this convection will have the potential to train as
it moves southeast along the initiating boundary. Have favored the
slightly more southern solution for the heaviest QPF axis for a few
reasons. First, the surface boundary remains stationary and still
well off to the southwest, with its motion continuing to be slowed
due to convection developing on its cool side. Second, the trend in
the hi-res guidance suite (HRRR, RAP, NCAR ensemble) has been to
shift the main precip area further off to the southwest, which makes
sense given the current convection/boundary placement. Even with the
slight shift in the main QPF axis, it still appears likely that
portions of central MO will see 2 to locally 4 inches of rainfall,
with the 4+ inch amounts expected to remain just off to the west of
Moniteau county. The current Flash Flood Watch handles these new
amounts well, thus no changes are planned with this forecast
issuance. Further to the east and northeast in eastern MO and IL,
the displacement from the MUCAPE gradient and better moisture
convergence should keep the precipitation lighter and more
stratiform in nature (with some embedded thunder).
The PV anomaly and associated surface trough will move through the
area on Sunday. Widespread precipitation Sunday morning should
become more scattered by late afternoon as the system pulls off to
the east. It will be a fairly cool day by August standards, with
many areas only climbing into the low to mid 70s given extensive
cloud cover and ESE flow.
KD
.LONG TERM... (Sunday Night through Next Saturday)
Issued at 309 PM CDT Sat Aug 5 2017
Lingering showers and storms can be expected Sunday night, mainly
during the evening and mainly south and east of STL until the weak
surface low and trailing cold front shift east-southeast of our
area. Relatively cool conditions will continue on Monday due to
weak low level cold air advection behind the cold front along with
low level cloud cover limiting solar insolation. There may still be
a few light showers or sprinkles on Monday, mainly across southeast
MO and southwest IL. The chance of any precipitation should
completely end by Monday night as a surface ridge builds southward
into our region from the northern Plains and drier air filters into
the area. Cool conditions Monday night with lows about 5 to 10
degrees below normal. Should finally see the sun again on Tuesday.
The GFS model tries to bring some precipitation back into mainly
southeast MO and southwest IL on Wednesday as a weak upper level
trough approaches and low level moisture returns to this area as the
surface ridge shifts east of the region. The ECMWF model is drier
with only spotty light QPF. For now will only include slight chance
pops. A better chance for precipitation should occur Friday through
Saturday as an upper level trough/low deepens over the northern
Plains and Great Lakes region and sends a cold front southeastward
through our area late Friday night and Saturday. At least scattered
convection is expected along and ahead of the cold front.
GKS
&&
.AVIATION... (For the 00z TAFs through 00z Sunday Evening)
Issued at 628 PM CDT Sat Aug 5 2017
Showers and thunderstorms will mainly focus across west-central
Missouri into portions of central Missouri overnight tonight.
This is where the lowest ceilings and visibilities will likely be
over the next 6-12 hours. For KUIN and the metro terminals,
lighter showery precipitation is likely, with an isolated rumble
of thunder not out of the question. Low MVFR ceilings will also
affect these terminals overnight tonight and remain that way
through the day on Sunday. Precipitation chances will likely wane
a bit from north to south late tonight but chances will remain for
KCOU and the metro terminals through much of the day on Sunday.
SPECIFICS FOR KSTL:
Main axis of precipitation in the form of showers and
thunderstorms is expected to stay to the southwest of the
terminal. However, still expecting some light showery
precipitation from late this evening through the night tonight. A
rumble of thunder is also possible, but most of the thunderstorms
should also stay to the southwest. Low MVFR ceilings will move in
late tonight and remain MVFR through the day on Sunday.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday afternoon for Boone MO-Callaway
MO-Cole MO-Crawford MO-Gasconade MO-Moniteau MO-Osage MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Aug 5, 3:25 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 325 PM CDT Sat Aug 5 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 325 PM CDT Sat Aug 5 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Heavy rainfall is expected tonight across central Missouri where a flash flood watch remains in effect. Isolated severe thunderstorms are possible across parts of central and southeast Missouri tonight. Large hail will be the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rainfall is expected into Sunday morning mainly across central Missouri. A flash flood watch remains in effect through midday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any flooding or heavy rainfall to the National Weather Service. KD
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.